Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

September 22, 2021Brooks County, Texas

NWS Brownsville, TX issued this special weather statement at Sep 22, 2021, 1:56 AM CDT for Brooks County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2021, 1:56 AM CDT (06:56 UTC)
Expired
Sep 22, 2021, 2:45 AM CDT
In force
49 min
Issued by
NWS Brownsville, TX
Hail
0.00 in
Wind
30

County Brooks County, TX

The radar

The Corpus Christi radar (KCRP), 106 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3518 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

864 
WWUS84 KBRO 220656
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
156 AM CDT Wed Sep 22 2021
 
TXZ249>251-220745-
Brooks TX-Jim Hogg TX-Inland Kenedy TX-
156 AM CDT Wed Sep 22 2021

...Strong thunderstorms will impact portions of northwestern Kenedy,
northern Jim Hogg and northern Brooks Counties through 245 AM CDT...

At 153 AM CDT, Doppler radar was tracking strong thunderstorms along 
a line extending from near Jim Hogg County Airport to Falfurrias to 
Sarita. Movement was south at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Falfurrias, Hebbronville, Sarita, Gruy Stadium, La Colonia Park,
Airport Road Addition, U S 77 Border Patrol Station, South Fork
Estates, Falfurrias Junior High School and Las Lomitas.

This includes the following highways...
 US Interstate Highway 69 E.
 US Highway 281 or 69 C.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2734 9852 2727 9852 2726 9799 2721 9798
      2728 9776 2726 9771 2698 9768 2712 9894
      2727 9889 2727 9880 2735 9879 2736 9863
      2734 9862 2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 0653Z 009DEG 22KT 2740 9877 2731 9808 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

59

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Sep 22, 12:48 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Sep 22, 12:48 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1248 AM CDT Wed Sep 22 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Latest radar imagery from KCRP and surface
observations (as of 0545z) show the cold front just south of CRP
and LRD. The front should pass through the northern ranchlands
between 07-09z and through the Rio Grande Valley between 09-12z
this morning. A pre-frontal trough will turn winds northerly a
couple of hours before the actual front pushes through. Latest
hi-res model guidance continues to show showers and thunderstorms
developing along and ahead of the front and lowering ceilings to
MVFR levels through the morning. Most of the convection is
expected with the front, but a few isolated showers may develop
behind it into the early afternoon hours. Ceilings should lift and
break apart to VFR by mid-late afternoon, quickest at MFE and HRL
as drier air slowly intrudes from the north. Breezy and gusty
northerly winds are expected to lag a little behind the front,
with gusty winds to near 20 knots by 15z or so at each TAF site.
Winds decrease significantly by sunset.

&&

.PREV DISCUSSION... /issued 656 PM CDT Tue Sep 21 2021/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Current radar/satellite images show VFR conditions
which will continue into this evening. The cold front starts to
move through Deep South Texas early tomorrow morning around 11z
according to HRRR/NAM model guidance. Showers and thunderstorms are
expected near and along the front with MVFR conditions possible
due to heavy rain/low ceilings. Using the same guidance for the
wind forecast, the 15 kt southeasterly flow is expected to turn
northerly at around 09z just before the front reaches the area.
Late morning into early afternoon, northerly winds pick up with
gusts up to 20 kts as the front continues to push through.

PREV DISCUSSION... /issued 245 PM CDT Tue Sep 21 2021/

SHORT TERM (Now through Wednesday Night): Enhanced streamer showers
and thunderstorms brought some lightning, rumbles of thunder and
brief heavy downpours to eastern Cameron County for several hours
this morning and early afternoon. Even with this activity and
resulting cloud cover cooling temperatures a bit and putting a
damper on today's highs for the Lower to Mid RGV, today will still
be generally very warm and muggy with an onshore flow at the
surface. Rain chances will decrease later this afternoon/evening.

Now to get to what you're probably after...the season's first cold
front is on its way towards us! As of 2pm this afternoon, the cold
front made it into south-central Texas. Timing for FROPA in the
northern ranchlands and then the Rio Grande Valley is roughly 05-08Z
and 07-10Z Wednesday respectively. Showers and thunderstorms will
likely fire up along portions of this frontal boundary as it moves
through, and then it should transition to mainly showers on
Wednesday. These storms are not expected to be severe or produce
significant flooding rain. Rain chances will stick around through
the morning and then will likely quickly taper off during the
afternoon as the cooler and drier air filters in. CAA behind this
front will be notable, but not drastic, with highs topping off in
the mid 80s to low 90s across the CWA on Wednesday and lows
Wednesday night dropping into the 60s.

LONG TERM (Thursday through Tuesday): A very comfortable and
relatively cool end of the week into the weekend awaits Deep South
Texas courtesy of strong high pressure along the coast and a mid
level ridge diving southeast across Texas and into the Gulf by
Saturday. Humidity levels drop off below 40 percent into Saturday
for most eastern locations and below 30 percent for mid to upper
valley and ranchland locations.

A 500mb shortwave drops into Baja California by Friday and works
east into the Plains early next week, as the surface high settles
into the Southeast, helping increase moisture along the lower
Texas coast into Tuesday. With continued light easterly to
southeasterly flow, the seabreeze may be the best chance of rain
along the coast Monday into Tuesday, at this time remaining
isolated. Temperatures gradually warm into Tuesday, remaining
generally below normal. Overnight lows into Saturday will dip into
the upper 50s to mid 60s for most thanks to clear skies and
radiational cooling.

MARINE (Now through Wednesday Night): Streamer showers and
thunderstorms brought lightning, heavy downpours and gusty winds
to the Laguna Madre and nearshore waters for much of the morning,
but as this activity dissipates this afternoon, marine conditions
are expected to become fairly benign and persist through the
evening with moderate south southeasterly winds and seas generally
2 to 4 feet. A big change is coming tonight with the season's
first cold front. While temperatures are not expected to make a
huge drop, northerly winds behind the front will likely bring
hazardous boating conditions with SCAs in effect late tonight into
Wednesday.

Thursday through Tuesday: Marine conditions remain generally
favorable through the long term period as high pressure persists
across the Gulf of Mexico. As the surface ridge of high pressure
edges further east, expect persistent ESE flow across the Gulf to
gradually build swell and seas early to mid next week. The chance
of showers and thunderstorms returns for primarily offshore waters
Sunday through Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  85  70  86  69 /  50  10   0   0
BROWNSVILLE          88  69  88  68 /  50  10   0   0
HARLINGEN            87  64  88  65 /  40   0   0   0
MCALLEN              89  65  90  64 /  40   0   0   0
RIO GRANDE CITY      91  62  92  62 /  30   0   0   0
SOUTH PADRE ISLAND   84  78  82  76 /  50  10   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 5 AM early this morning to 5 PM CDT
     this afternoon for GMZ130-132-135.

     Small Craft Advisory from 4 AM early this morning to 1 AM CDT
     Thursday for GMZ150-155-170-175.

&&

This product is also available on the web at:
https://weather.gov/rgv

Aviation...67-Mejia
Hazardous weather outlook, Sep 21, 4:05 PM CDT, 9 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
405 PM CDT Tue Sep 21 2021

TXZ248>257-351-353-222115-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
405 PM CDT Tue Sep 21 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

A few thunderstorms associated with a cold front could possibly
produce gusty winds and locally heavy rainfall tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An elevated risk of rip currents is possible at local beaches
Wednesday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-222115-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
405 PM CDT Tue Sep 21 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

Thunderstorms will develop across the lower Texas coastal waters
today and increase in coverage tonight as a cold front moves into
the coastal late tonight. Thunderstorms will be capable of
producing localized areas of gusty winds and elevated seas in
addition to lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small Craft Advisory conditions are expected early Wednesday
morning into Wednesday night in wake of a cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Sep 22, 1:56 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
156 AM CDT Wed Sep 22 2021

TXZ249>251-220745-
Brooks TX-Jim Hogg TX-Inland Kenedy TX-
156 AM CDT Wed Sep 22 2021

...Strong thunderstorms will impact portions of northwestern Kenedy,
northern Jim Hogg and northern Brooks Counties through 245 AM CDT...

At 153 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jim Hogg County Airport to Falfurrias to
Sarita. Movement was south at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Falfurrias, Hebbronville, Sarita, Gruy Stadium, La Colonia Park,
Airport Road Addition, U S 77 Border Patrol Station, South Fork
Estates, Falfurrias Junior High School and Las Lomitas.

This includes the following highways...
 US Interstate Highway 69 E.
 US Highway 281 or 69 C.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2734 9852 2727 9852 2726 9799 2721 9798
      2728 9776 2726 9771 2698 9768 2712 9894
      2727 9889 2727 9880 2735 9879 2736 9863
      2734 9862 2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 0653Z 009DEG 22KT 2740 9877 2731 9808

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

59

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 3:27 AM CDTSpecial Weather StatementBROZapata33 min
Sep 22, 5:29 AM CDTSpecial Weather StatementBROCameron46 min
Sep 22, 5:49 AM CDTSpecial Weather StatementBROCameron26 min
Sep 22, 6:13 AM CDTSpecial Weather StatementBROCameron47 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.